MAUDE Adverse Event Report: ARTHREX, INC. DISSECTOR, SJ 3.0MM X 7CM; SAW BLADE

ARTHREX, INC. DISSECTOR, SJ 3.0MM X 7CM; SAW BLADE
Model Number DISSECTOR, SJ 3.0MM X 7CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a surgery the use of the shaver blade resulted in metal debris.There was no harm for patient, operator or third party reported.No further information received.Update dw 31-jan-2024: further information was provided that metal debris remained inside the patient's joint.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Two unpacked ar-7300ds dissector, sj, 3.0 mm x 7 cm batch/serial number (b)(6), were received for evaluation.As well as two packaged ar-7300ds dissector, sj, 3.0 mm x 7 cm batch/serial number (b)(6).The complaint allegation only reported one.Visual inspection found nicks around the edges of the outer tube windows.After removing the outer tubes, the inner tubes were inspected, and it was noted that there were lines and marks around the tip at the distal end of both devices.The method used to prepare the bone, as well as the bone quality encountered during the procedure, were not provided.The most likely cause can be attributed to misuse due to improper bone preparation; misaligned insertion; or prying/leveraging the screw during insertion.Per dfu-0215-7 at revision 0.Section f.Precautions.7.Excessive "side-loading" on the device during use does not improve cutting performance and, in extreme cases, will cause irreversible damage to the device.

Brand Name
DISSECTOR, SJ 3.0MM X 7CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18645224
Report Number1220246-2024-00777
Device Sequence Number20615120
Product Code GFA
UDI-Device Identifier00888867041943
UDI-Public00888867041943
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISSECTOR, SJ 3.0MM X 7CM
Device Catalogue NumberAR-7300DS
Device Lot Number15131085
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown